Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 194, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 4, 2001, 4:32 PM CDT for Burke County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 4, 2001, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 4, 2001, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Burke County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3168 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 042138 SVRBIS NDC013-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 432 PM CDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 530 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHEAST OF COLUMBUS TO 9 MILES WEST OF BATTLEVIEW...OR FROM 30 MILES EAST OF CROSBY TO 30 MILES SOUTHEAST OF CROSBY...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POWERS LAKE AT 450 PM CDT BATTLEVIEW AT 500 PM CDT LIGNITE AT 500 PM CDT FLAXTON AT 515 PM CDT NORTHGATE AT 520 PM CDT BOWBELLS AT 525 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENGT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR NORTH DAKOTA. LAT...LON 4898 10289 4856 10288 4857 10228 4898 10214 JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:00 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT AUG 4 2001 ...CONCERNING HEAT AND HUMIDITY... HEAT INDICIES WERE IN THE 102 TO 112 RANGE THIS PAST HOUR. EXCESSIVE HEAT WARNING WAS ISSUED FOR THIS AFTN BIS/JMS AREA. WL ISSUE HEAT ADVISORY TONIGHT FOR ALL CWA...BUT MAY AT LAST MINUTE CONTINUE HEAT WARNING FOR BIS/JMS INTO THE EVE HOURS AS WELL. DWPTS HAVE BEEN IN THE MID TO UPPER 70S CNTRL AND ERN ND WI TEMPS IN THE MID 90S TO 100. EXPECT HIGH OVERNIGHT LOWS WITH HIGH HUMIDITIES TO CONTINUE UNTIL NWLY WINDS ON SUN BRING DRY AIR INTO THE REGION. ...CONCERNING SEVERE THUNDERSTORMS... STRONG CAP THIS MORNING OVER THE REGION WITH H700 TEMP OF 15 AT GGW...AND 13.5 AT BIS AND ABR. CONVECTIVE TEMPS IN THE LOWER 100S. EXPECT SHOWERS WITH A FEW TSTMS FROM EXT ERN MT INTO SERN SASK NOT BREAKING CAP UNTIL INTO CANADA. MAIN FOCUS OF ATTENTION IS IN WRN MT WHERE TSTMS HAVE DEVELOPED. EXPECT THIS ACTIVITY TO MOVE EWD THIS AFTN AND EVE. H500 SHORTWAVE OVER ERN MT NOT STRONG ENOUGH TO DISTURB CAP THIS AFTN...YET...BUT MODELS INDICATE A SLIGHT BREAKDOWN IN CAP THIS EVE/OVERNIGHT WITH SUNSET AND AS SHORTWAVE PROGRESSES ACROSS THE STATE. AGREE WI NATNL DISCUSSIONS...THINK MOST TSTM ACTIVITY WL BE IN SRN CANADA...BUT EXPECT SOME ISOLATED/SCATTERED ACTIVITY TO DEVELOP SWD INTO ND. WL KEEP LOW POPS BIS/JMS...BUT WL INCREASE POPS NRN AND WRN COUNTIES (ISN/MOT/DIK) WHERE CAP WL BE WEAKEST. MUST MENTION SEVERE AS CAPES ARE IN THE 4000 TO 6000 RANGE...AND LIS WELL BELOW ZERO. WET BULB ZEROS ARE 10K TO 12K FEET...SO LARGE HAIL NOT OUT OF THE QUESTION...AND GGWS INVERTED V SOUNDING WOULD SUGGEST STRONG WINDS. ON SUN...SFC TROUGH IN ERN ND AND WL PUT SMALL POPS FOR THE MORNING IN JMS. H500 VORT TAIL MOVES ACROSS THE STA...BUT MODELS INDICATE NOT MUCH RH WITH IT...SO NO MENTION OF SHOWERS. AVN HINTS AT PCPN ON MON NIGHT...BUT THINK IT IS OVERDONE AS NO UPPER LEVEL SUPPORT FOR MUCH CONVECTION. WL KEEP CHCS IN FOR EXTENDED TUE-THU WI SERIES OF SHORTWAVES IN FAST ZONAL FLOW. THEN HIGH PRES MOVES IN FOR FRI AND SAT. .BIS...HEAT ADVISORY ENTIRE CWA TONIGHT. VINING
In the hours before
Special weather statement, Aug 4, 2:23 PM CDT, 2 hours 9 minutes before
NDZ001-042025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 223 PM CDT SAT AUG 4 2001 A SMALL LINE OF RAIN SHOWERS HAS ENTERED EXTREME WESTERN DIVIDE COUNTY. THE SHOWERS ARE WEAKENING AS THEY MOVE TO THE NORTHEAST AND SHOULD BE EITHER COMPLETELY DISSIPATED OR OUT OF THE COUNTY BY 330 PM. PRECIPITATION FROM THESE SHOWERS WILL BE VERY LIGHT. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.